Texas, 2004

Hail in Texas, December 6, 2004

December 6, 2004 · NWS LUB · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 6, 4:03 AM CST, 7 hours 57 minutes earlier.

Area forecast discussion, Dec 6, 4:03 AM CST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CST MON DEC 6 2004

.SHORT TERM...
ACTIVE SYNOPTIC PATTERN IN STORE FOR THE TEXAS SOUTH PLAINS LATER
THIS MORNING THROUGH THIS AFTERNOON. A VIGOROUS SHORTWAVE WILL
CONTINUE MOVING ACROSS THE DESERT SOUTHWEST AND LOWER FOUR CORNERS
REGION THROUGH 12Z.

GFS IS THE MODEL OF CHOICE THIS MORNING GIVEN TRACK RECORD ON
PREVIOUS SYSTEMS. 06Z ETA A BIT MORE PROGRESSIVE WITH
INTENSITY...MOISTURE AND INSTABILITY THAN PREVIOUS RUNS. ALL IN
ALL...CONSISTENCY EXISTS FOR A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS.

AS THE LOW PROGRESSES EAST...A SIGNIFICANT 500MB JET MAX OF 100 TO
125 KTS WILL  ADVECT ACROSS THE TEXAS SOUTH PLAINS THIS MORNING
THROUGH 18Z. THE BEST AREA OF SYNOPTIC SCALE LIFT AND INSTABILITY IS
EXPECTED ROUGHLY ALONG AND EAST OF THE CAPROCK WHERE SUBSTANTIAL
MOISTURE ADVECTION...DECENT LAPSE RATES...GOOD JET DYNAMICS AND
POSITIVE CAPE WILL RESIDE. GIVEN THE ANTICIPATED ATMOSPHERIC
DYNAMICS ALONG AND EAST OF THE CAPROCK...THUNDERSTORMS ARE POSSIBLE.
NOT EXPECTING ANYTHING SEVERE GIVEN THE LACK OF SURFACE
HEATING...BUT GENERAL THUNDERSTORMS PRODUCING HEAVY DOWNPOURS AND
SOME GUSTY WINDS NOT OUT OF THE QUESTION.

AS THE SYSTEM EJECTS NORTH AND EAST OF THE REGION BY LATE
AFTERNOON...MOISTURE AXIS WILL SHIFT EAST AND SHOWERS/THUNDERSTORMS
WILL DIMINISH FROM WEST TO EAST. RESIDUAL MOISTURE AND LIFT OVER THE
EASTERN COUNTIES WILL WARRANT CHANCE POPS THROUGH 00Z. OTHER
SECTIONS...SLIGHT CHANCE WILL BE FINE. WEST TO SOUTHWEST WINDS WILL
INCREASE BY 18Z AS THE GRADIENT TIGHTENS. SHOULD SEE WINDS ON THE
ORDER OF 20 TO 30 MPH ON THE CAPROCK.

ALL SECTIONS WILL CLEAR AFTER 00Z AS DRYING TAKES SHAPE.

WIDELSKI

.LONG TERM...
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MID WEEK UPPER SYSTEM
BEING AN OPEN WAVE IN PROGRESSIVE FLOW. NO SIGNFICANT MOISTURE
PROGGED BELOW 500 MB WITH DEEP WESTERLY FLOW BOTH BEFORE AND AFTER
TROUGH PASSAGE. CAN POSSIBLY SEE SQUEEZING OUT SOME SPRINKLES IF A
LITTLE MID LEVEL MOISTURE IS BROUGHT WITH IT...BUT EVEN THAT IT IS
APPEARING MORE UNLIKELY. IT THUS SEEMS PRUDENT TO PULL SLIGHT
CHANCE POPS WORDING ATTM...KEEPING A 10 SPOT IN THE POP GRIDS. WILL
HAVE A PERIOD OF MOSTLY CLOUDY SKIES GIVEN ABUNDANT CIRRUS
ASSOCIATED WITH THE TROUGH.

NORTHWESTERLY FLOW BECOMES PREDOMINANT AFTERWARDS AS UPPER RIDGE
AMPLIFIES OVER THE WRN CONUS. SERIES OF UPPER VORTS PROGGED FROM NRN
PLAINS TO THE GREAT LAKES AND BEYOND LATE WEEK THEN DURING THE
WEEKEND SHOULD CARVE OUT DECENT TROUGH OVER THE ERN CONUS...HELP
DRIVER A COLD FRONT THROUGH THE FA OVER THE WEEKEND AND SUPPORT IT
WITH A GOOD AMOUNT OF SFC HIGH PRESSURE. PREVIOUS FCST HANDLES THIS
SCENARIO WELL. NO ADJUSTMENTS MADE ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       52  30  55  33 /  30   0   0   0
TULIA        53  32  56  34 /  50  10   0   0
PLAINVIEW    56  32  57  35 /  50  10   0   0
LEVELLAND    58  34  57  36 /  50   0   0   0
LUBBOCK      58  33  58  35 /  50  10   0   0
BROWNFIELD   61  35  58  36 /  60   0   0   0
CHILDRESS    60  38  60  37 /  60  10   0   0
SPUR         63  38  59  37 /  70  10   0   0
ASPERMONT    66  41  62  38 /  80  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/07
Hazardous weather outlook, Dec 6, 6:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST MON DEC 6 2004

TXZ021>044-071200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

AS A STRONG UPPER LEVEL STORM SYSTEM MOVES TOWARD THE AREA FROM THE
DESERT SOUTHWEST STATES...SCATTERED TO NUMEROUS NON-SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE EXTREME
SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS BY LATE MORNING
AND SPREAD EASTWARD THROUGH THE AFTERNOON. THUNDERSTORMS ARE MOST
LIKELY TO OCCUR EAST OF A MEMPHIS TO FLOYDADA TO BROWNFIELD LINE.
SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Altus AFB radar (KFDR), 112 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Childress

When
December 6, 12:00 PM CST
Where
Childress County, Childress
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.417, -100.200

Hail, Childress

When
December 6, 11:51 PM CST
Where
Childress County, 5 mi W of Childress
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.417, -100.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429651, 5429650.